Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 30, 2006, 3:03 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 3:03 PM CST (21:03 UTC)
- Expired
- Mar 30, 2006, 8:34 PM CST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 302103 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 303 PM CST THU MAR 30 2006 .A STORM SYSTEM WILL MOVE INTO MINNESOTA OVERNIGHT. THIS SYSTEM WILL DEVELOP STRONG WINDS FROM WEST TO EAST ACROSS SOUTH DAKOTA LATER THIS EVENING AND OVERNIGHT. THE WINDS WILL BE STRONG EVEN THROUGH FRIDAY. SDZ003-004-009-015-016-033>035-045-048-310515- /O.NEW.KABR.WI.Y.0008.060330T2103Z-060331T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 303 PM CST THU MAR 30 2006 /203 PM MST THU MAR 30 2006/ ...WIND ADVISORY IN EFFECT UNTIL 12 PM CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/ FRIDAY. STRONG AND GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP ACROSS THE AREA THIS EVENING. THE WINDS ARE EXPECTED TO PERSIST THROUGH AT LEAST THE FIRST PART OF FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ005-006-010-017-018-036-037-051-310515- /O.NEW.KABR.WI.Y.0008.060331T0300Z-060401T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 303 PM CST THU MAR 30 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE REGION TOWARD MID EVENING. EXPECT 25 TO 40 MPH WINDS BY THAT TIME. THE STRONG WINDS WILL LIKELY LAST THROUGH THE DAY ON FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ007-008-011-019>023-310515- /O.NEW.KABR.WI.Y.0008.060331T0600Z-060401T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 303 PM CST THU MAR 30 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. STRONG AND GUSTY WINDS SHOULD DEVELOP ACROSS THE AREA AROUND MIDNIGHT...AND THEN LAST THROUGH THE DAY ON FRIDAY. NORTHWEST WINDS AROUND 25 TO 40 MPH ARE EXPECTED AT THAT TIME. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
1 follow-up statement
000 WWUS73 KABR 310234 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 834 PM CST THU MAR 30 2006 .A STORM SYSTEM IS MOVING INTO MINNESOTA OVERNIGHT. THE WIND WITH THIS SYSTEM HAS DIMINISHED...SO THE WIND ADVISORY IS CANCELED. SDZ003-004-009-015-016-033>035-045-048-310345- /O.CAN.KABR.WI.Y.0008.000000T0000Z-060331T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 834 PM CST THU MAR 30 2006 /734 PM MST THU MAR 30 2006/ ...WIND ADVISORY IS CANCELLED... WIND TONIGHT WILL STAY STRONG FROM THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS...BUT WILL STAY BELOW WIND ADVISORY SPEEDS. THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND ADVISORY. $$ SDZ005-006-010-017-018-036-037-051-310345- /O.CAN.KABR.WI.Y.0008.060331T0300Z-060401T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 834 PM CST THU MAR 30 2006 ...WIND ADVISORY IS CANCELLED... WIND TONIGHT WILL STAY STRONG FROM THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS...BUT WILL STAY BELOW WIND ADVISORY SPEEDS. THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND ADVISORY. $$ MNZ039-046-SDZ007-008-011-019>023-310345- /O.CAN.KABR.WI.Y.0008.060331T0600Z-060401T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 834 PM CST THU MAR 30 2006 ...WIND ADVISORY IS CANCELLED... WIND TONIGHT WILL TURN TO THE NORTHWEST AT INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS...BUT WILL NOT REACH WIND ADVISORY SPEEDS. THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND ADVISORY. $$ KEEFE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:15 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 30, 2:15 PM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 215 PM CST THU MAR 30 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT PRETTY ACTIVE WEATHER SETTING UP FOR TONIGHT INTO FRIDAY. DECENT STORM SYSTEM TAKING SHAPE OVER SOUTHEAST NEBRASKA CURRENTLY. THIS STORM EXPECTED TO TRACK INTO NORTH CENTRAL MINNESOTA BY THURSDAY MORNING. SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR DESTABILIZATION OVER THE EASTERN CWA THIS AFTERNOON AND WEAK THUNDERSTORMS HAVE ERUPTED. EXPECT THIS TO CONTINUE INTO THE EVENING. THEN LATER ON DEFORMATION ZONE IS EXPECTED TO FORM AND MOVE OVER ESPECIALLY THE NORTHEAST CWA. HEAVY RAIN A POSSIBILITY THIS AREA...BUT WILL HOLD OFF ON ANY HIGHLIGHTS GIVEN FACT THAT MAIN TROUBLE SPOT IS TRAVERSE COUNTY AND FEEL ANY PROBLEMS HERE CAN BE HANDLED BEST BY LOCAL WARNINGS/STATEMENTS. REST OF AREA RIVERS AND STREAMS PRETTY WELL WITHIN THEIR BANKS AND FLASH FLOOD GUIDANCE IS GENERALLY GREATER THAN AN INCH AND A HALF. SOME LINGERING LIGHT PRECIPITATION ON FRIDAY OTHERWISE EXPECT A SLOW CLEARING TREND. NEXT CHANCE OF PRECIPITATION ENTERS THE PICTURE THIS WEEKEND AS WAVE MOVES QUICKLY OUT OF THE ROCKIES AND ACROSS THE FORECAST AREA. SCATTERED POPS STILL LOOK APPROPRIATE FOR THIS SYSTEM. THE OTHER CONCERN THROUGH THE FIRST PART OF THE SHORT RANGE IS WIND. PRESSURE RISES NOW NUDGING INTO WESTERN CWA SHOULD AMPLIFY AS SURFACE LOW WRAPS UP TO THE SOUTH. ITS A BIT CLOSE BUT 925 WINDS AND EVEN 850 WINDS SUGGEST A GOOD POSSIBILITY OF MEETING ADVISORY CRITERIA FIRST AROUND MO RIVER THIS EVENING...SPREADING EAST OVERNIGHT AND LASTING THROUGH GOOD PORTION OF FRIDAY. HAVE FOLLOWED THIS LOGIC IN GRIDS. AS FOR TEMPS...NOT TOO MUCH CHANGE FROM PREVIOUS GRIDS OR GUIDANCE. .LONG TERM...MONDAY THROUGH THURSDAY MODELS ARE FAIRLY SIMILAR IN BRINGING OUT BIG PIECE OF WESTERN CONUS TROF TOWARD MID OR LATTER PART OF NEXT WEEK. PROBABILITIES WE HAVE IN THE GRIDS LOOKED ON TRACK AND EVEN UPPED THEM A BIT DURING SOME TIME PERIODS. TEMPERATURES WERE MODIFIED A BIT TO REFLECT SOME OF THE LATEST TRENDS IN MOS. COULD BE A FAIRLY ACTIVE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY ENTIRE SOUTH DAKOTA CWA BY 06Z. MN...WIND ADVISORY BIG STONE AND TRAVERSE AFTER 06Z. && TDK
Hazardous weather outlook, Mar 30, 5:46 AM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 546 AM CST THU MAR 30 2006 SDZ003>005-009-010-015>017-033>037-045-048-051-311200- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 546 AM CST THU MAR 30 2006 /446 AM MST THU MAR 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-311200- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 546 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. ALTHOUGH...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.